MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - DART; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - DART; SURGICAL MESH
Catalog Number 0112730
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 03/01/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2009 - patient was diagnosed with ventral and umbilical hernia thereby underwent open repair with implant of bard pre-shaped mesh (device 1) and bard ¿ dart mesh (device 2).Per op notes, ¿adhesions were lysed.The hernia defect was noted, and the omentum was stuck in the defect were reduced.A portion omentum was excised.A bard pre-shaped mesh (device 1) was placed and sutured to fascia.The umbilical defect was noted and reduced.A mesh - dart (device 2) was placed and sutured.¿ (b)(6) 2011 - patient was diagnosed with recurrent ventral umbilical hernia thereby underwent open repair with excision of bard ¿ dart (device 2) and implant of ventralex mesh (device 3).Per op notes, ¿entire scar tissues of previous surgery were excised.The prior plug (device 2) had come loose and excised.Many adhesions of small bowel were lysed.The bowel and omentum were reduced from the hernia sac.A portion of incarcerated omentum stuck in the sac was excised.A ventralex mesh (device 3) was placed in the defect and secured using sutures.¿ (b)(6) 2012 - patient was diagnosed with recurrent incarcerated ventral hernia and abdominal pain thereby underwent open repair with excision of bard pre-shaped mesh (device 1), ventralex mesh (device 3) and implant of sepramesh ip (device 4).Per op notes, ¿previous scar from xiphoidal to umbilicus was excised.The previously placed 2 meshes (device 1 and 3) had come loose and excised.Dense adhesions of bowel and omentum were lysed.The internal hernia was noted with incarcerated omentum.A portion of omentum was excised.A sepramesh ip (device 4) was placed and secured using sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2009) is considered to be a best estimate.This mdr represents the dart mesh (device 2).Additional supplemental emdr's were submitted to represent the bard pre-shaped mesh (device 1) and ventralex mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - DART
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24313618
Report Number1213643-2026-00106
Device Sequence Number14871816
Product Code FTL
UDI-Device Identifier00801741016578
UDI-Public(01)00801741016578(17)140428(10)HUTC1917
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2014
Device Catalogue Number0112730
Device Lot NumberHUTC1917
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale